Numerical Solutions of the Navier-Stokes Equations in Inlet Regions

[+] Author and Article Information
J. W. McDonald

Applied Theory, Inc., Los Angeles, Calif.

V. E. Denny, A. F. Mills

School of Engineering and Applied Science, University of California, Los Angeles, Calif.

J. Appl. Mech 39(4), 873-878 (Dec 01, 1972) (6 pages) doi:10.1115/1.3422884 History: Received May 24, 1971; Online July 12, 2010


Numerical solutions of the Navier-Stokes equations are obtained for steady two-dimensional flow in the inlet region of both a tube and a channel. The entering flow is considered to be either uniform (u = constant, v = 0) or irrotational (u = constant, ω = 0). Values of Reynolds number Re = u0 a/ν range from 0.75 to 2 × 106 . An improved method for solving the stream function-vorticity equations of hydrodynamics has been developed. The method is stable at all Reynolds numbers and appears to be computationally superior to previous methods.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In